Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 6, 2016, 5:13 PM MDT for Glacier County, Montana. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 5:13 PM MDT (23:13 UTC)
- Expired
- Aug 6, 2016, 6:30 PM MDT
- In force
- 77 min
- Issued by
- NWS Great Falls, MT
County Glacier County, MT
The radar
The Missoula radar (KMSX), 180 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464
WWUS85 KTFX 062313
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
513 PM MDT SAT AUG 6 2016
MTZ009-070030-
NORTHERN ROCKY MOUNTAIN FRONT MT-
513 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GLACIER COUNTY
UNTIL 630 PM MDT...
AT 510 PM...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
THE DIVIDE IN GLACIER PARK. MOVEMENT WAS NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROWNING...NORTH BROWNING...EAST GLACIER PARK VILLAGE...
SOUTH BROWNING...KIOWA...EAST GLACIER PARK...SAINT MARY...
MANY GLACIER...GOAT HAUNT...LOGAN PASS...BABB AND STARR SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4900 11336 4837 11282 4832 11335 4835 11338
4837 11334 4842 11335 4842 11340 4846 11349
4855 11347 4859 11354 4858 11361 4869 11372
4882 11376 4885 11379 4884 11387 4899 11402
TIME...MOT...LOC 2311Z 192DEG 32KT 4873 11379 4827 11338
$$
BRUSDAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:49 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 6, 2:49 PM MDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 249 PM MDT SAT AUG 6 2016 .DISCUSSION... Tonight through Monday...An upper level disturbance continues to push northward through the region. Scattered thunderstorms are developing as a result. Most storms will remain below severe limits...but an isolated severe thunderstorm will be possible. Most storms will diminish around Midnight, then expect another round of storms to develop over Southwest MT late Sunday morning or during the early afternoon hours. This line of storms again will push northward into North Central MT by Sunday evening. Precipitation amounts look fairly widespread Sunday evening, thus pops are on the higher side. On Monday, the next upper level low will over Washington state...a bit further west than previously thought, thus pops have been reduced a bit, as the bulk of the precipitation from this upper level low will start to move into the region Monday night into Tuesday. Overall afternoon temperatures for Sunday and Monday will be near to just a few degrees below normal across the region. Brusda MONDAY NIGHT THROUGH SATURDAY...Forecast models are in much better agreement than yesterday with this period's solution. The upper level low pressure trough is forecast to remain over the Pacific Northwest through Tuesday evening, which will continue to draw monsoonal and Gulf of Mexico moisture into Montana. This will keep a good chance of showers and thunderstorms over the area through Tuesday morning, with more widespread storms likely during the afternoon and evening hours. The GFS and ECMWF models both lift the trough out of the Pacific Northwest on Wednesday to the Montana/Canada border Wednesday night. This is more in line with last night's GFS solution, but it is about 12 to 24 hours quicker with its movement than last night. Regardless, this will keep a good chance of showers and thunderstorms over the forecast area through Wednesday, but the chance will decrease Wednesday night through Friday as the trough exits the area. High pressure aloft will then build in behind the trough, keeping the area dry into Saturday. The passage of the trough will keep temperatures 5 to 10 degrees below normal through Thursday, but as the high pressure builds into the area, temperatures will warm back closer to normal by Saturday. Coulston && .AVIATION... Updated 1750Z. Satellite imagery and sfc obs indicate cloud cover thinning over north-central MT and clearing over the SW. A band of light rain showers will affect KHVR early this afternoon before clearing. Environment will destabilize with clearing skies. The evening forecast continues to indicate scattered -TSRA, forming over the SW around 22Z then moving northeast through around 06Z. VFR conditions prevail with MVFR conditions possible in the vicinity of showers and thunderstorms along with gusty erratic winds. Fog is possible VCTY KCTB early sunday morning, but will re-evaluate on subsequent updates. PN && .FIRE WEATHER... Tonight, scattered thunderstorms will move through the region. A mix of wet/dry thunderstorms can be expected. Some of the stronger storms could produce gusty erratic wind gusts around 50 mph. Expect a repeat of these conditions on Sunday, with more storms on the wetter side, especially over North Central MT. Scattered thunderstorms will continue to affect mainly North Central MT from Mon thru Wed...with afternoon temperatures slightly below normal. Brusda && .HYDROLOGY... Increasing chances for widespread rainfall is expected over North Central MT from Tonight through Wednesday. The WRF model progs heavy rainfall of 1 to 1.50 inches over Glacier Park on Sunday night. This model is the only model that went that high with the QPF...thus holding off on any highlights for now. Otherwise, a good rainfall is expected for much of the region, but some agricultural harvesting problems could develop with the wetter conditions. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 53 83 52 83 / 50 70 80 20 CTB 52 79 51 78 / 50 60 80 10 HLN 57 83 54 84 / 30 90 40 30 BZN 53 86 50 85 / 40 50 40 20 WEY 46 73 42 74 / 20 40 30 10 DLN 51 82 48 81 / 40 50 30 20 HVR 58 86 58 83 / 30 40 80 10 LWT 55 84 55 81 / 40 50 60 20 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning continues until 9 PM this evening for portions of Southwest MT. && weather.gov/greatfalls
In the hours before
Local storm report, Aug 6, 4:13 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
413 PM MDT SAT AUG 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND GST 2 SE WICKES 46.32N 112.07W
08/06/2016 M55 MPH JEFFERSON MT DEPT OF HIGHWAYS
55 MPH WIND GUST AT THE DOT SENSOR ON BOULDER HILL.
&&
BRUSDASpecial weather statement, Aug 6, 4:17 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
417 PM MDT SAT AUG 6 2016
MTZ053-054-062300-
MEAGHER MT-BROADWATER MT-
417 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROADWATER AND CENTRAL
MEAGHER COUNTIES UNTIL 500 PM MDT...
AT 415 PM...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 15 MILES NORTH OF TOWNSEND TO 6 MILES SOUTHWEST
OF TOSTON. MOVEMENT WAS NORTHEAST AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
THIS LINE OF STORMS PRODUCED A 55 MPH WIND GUST ON BOULDER HILL
AROUND 325 PM.
LOCATIONS IMPACTED INCLUDE...
TOWNSEND...TOSTON...FORT LOGAN ON THE SMITH RIVER...SILOS...
GOOSE BAY...FORT LOGAN...WINSTON AND RADERSBURG.
LAT...LON 4683 11111 4629 11086 4621 11133 4602 11160
4652 11168
TIME...MOT...LOC 2215Z 246DEG 19KT 4654 11159 4612 11154
BRUSDASpecial weather statement, Aug 6, 4:34 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
434 PM MDT SAT AUG 6 2016
MTZ015-062315-
MADISON MT-
434 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL
515 PM MDT...
AT 430 PM...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF TWIN BRIDGES TO 18 MILES SOUTH
OF ALDER. MOVEMENT WAS NORTHEAST AT 25 MPH.
WIND GUSTS NEAR 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN...VIRGINIA CITY...ENNIS...TWIN BRIDGES...PONY...HARRISON...
ALDER...CAMERON...JEFFERS...MCALLISTER...LAURIN AND NORRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 4581 11197 4555 11153 4518 11153 4496 11212
4546 11247
TIME...MOT...LOC 2233Z 232DEG 22KT 4543 11237 4506 11211
BRUSDASpecial weather statement, Aug 6, 4:56 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
456 PM MDT SAT AUG 6 2016
MTZ054-062345-
MEAGHER MT-
456 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR MEAGHER COUNTY
UNTIL 545 PM...
AT 455 PM...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 30 MILES EAST OF EAST HELENA TO 11 MILES
SOUTHWEST OF WHITE SULPHUR SPRINGS. MOVEMENT WAS NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
THIS LINE OF STORMS HAS HAD A HISTORY OF PRODUCING WIND GUSTS
BETWEEN 40 AND 50 MPH.
LOCATIONS IMPACTED INCLUDE...
WHITE SULPHUR SPRINGS...RINGLING...FORT LOGAN ON THE SMITH RIVER...
LENNEP...CHECKERBOARD...NEWLAN CREEK RESERVOIR AND FORT LOGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4624 11037 4623 11100 4634 11109 4640 11106
4645 11112 4645 11118 4678 11146 4697 11096
4657 11046
TIME...MOT...LOC 2255Z 242DEG 17KT 4675 11133 4646 11112
BRUSDALocal storm report, Aug 6, 5:04 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
504 PM MDT SAT AUG 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND GST 5 NE DILLON 45.26N 112.55W
08/06/2016 M58 MPH BEAVERHEAD MT ASOS
58 MPH WIND GUST AT THE DILLON AIRPORT.
&&
BRUSDASpecial weather statement, Aug 6, 5:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
513 PM MDT SAT AUG 6 2016
MTZ009-070030-
NORTHERN ROCKY MOUNTAIN FRONT MT-
513 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GLACIER COUNTY
UNTIL 630 PM MDT...
AT 510 PM...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
THE DIVIDE IN GLACIER PARK. MOVEMENT WAS NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROWNING...NORTH BROWNING...EAST GLACIER PARK VILLAGE...
SOUTH BROWNING...KIOWA...EAST GLACIER PARK...SAINT MARY...
MANY GLACIER...GOAT HAUNT...LOGAN PASS...BABB AND STARR SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4900 11336 4837 11282 4832 11335 4835 11338
4837 11334 4842 11335 4842 11340 4846 11349
4855 11347 4859 11354 4858 11361 4869 11372
4882 11376 4885 11379 4884 11387 4899 11402
TIME...MOT...LOC 2311Z 192DEG 32KT 4873 11379 4827 11338
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:52 PM MDT | Special Weather Statement | TFX | Glacier | 23 min |
| Aug 5, 9:54 PM MDT | Special Weather Statement | TFX | Teton | 36 min |
| Aug 5, 10:29 PM MDT | Special Weather Statement | TFX | Glacier | 31 min |
| Aug 5, 10:31 PM MDT | Special Weather Statement | TFX | Teton | 29 min |
| Aug 6, 3:25 PM MDT | Special Weather Statement | TFX | Beaverhead, Madison | 50 min |
| Aug 6, 3:53 PM MDT | Special Weather Statement | TFX | Beaverhead | 37 min |
| Aug 6, 4:17 PM MDT | Special Weather Statement | TFX | Broadwater | 43 min |
| Aug 6, 4:34 PM MDT | Special Weather Statement | TFX | Madison | 41 min |
| Aug 6, 4:56 PM MDT | Special Weather Statement | TFX | Meagher | 49 min |
| Aug 6, 5:22 PM MDT | Special Weather Statement | TFX | Beaverhead, Madison | 53 min |
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.